Alert archive / Alabama / Flash Flood Warnings in 2013
Flash Flood Warning 12, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at May 18, 2013, 4:49 AM CDT for Clay County, Alabama. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 18, 2013, 4:49 AM CDT (09:49 UTC)
- Expired
- May 18, 2013, 10:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
County Clay County, AL
The radar
The Birmingham radar (KBMX), 92 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 7:05 AM CDT | FLASH FLOOD | 4 Se Mount Cheaha, AL | PORTIONS OF SEVERAL ROADWAYS ACROSS NORTHERN CLAY COUNTY HAVE BEEN WASHED OUT INCLUDING ABEL RD...NUBBIE CREEK RD AND KETCHEMEDOGGIE RD. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 136 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 959 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
814
WGUS54 KBMX 180949
FFWBMX
ALC027-181230-
/O.NEW.KBMX.FF.W.0012.130518T0949Z-130518T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
449 AM CDT SAT MAY 18 2013
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL CLAY COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 730 AM CDT
* AT 444 AM CDT...LIFE-THREATENING FLOODING WAS OCCURRING AT LAKE
CHINNABEE IN NORTHERN CLAY COUNTY. WATER LEVELS CONTINUE TO RISE
ALONG THE LAKE AND NEARBY STREAMS...AND CAMPGROUNDS AND NEARBY
ROADWAYS ARE BEGINNING TO FLOOD. RUNOFF FROM EARLIER RAINFALL AND AN
ADDITIONAL ONE TO TWO INCHES OF RAINFALL WILL CAUSE WATER LEVELS TO
CONTINUE TO RISE IN THE SURROUNDING AREAS. PEOPLE ARE URGED TO
REMAIN IN A SAFE LOCATION AND AVOID TRAVEL IF POSSIBLE.
* FLASH FLOODING IS EXPECTED TO OCCUR OVER MAINLY RURAL AREAS OF
NORTH CENTRAL CLAY COUNTY...INCLUDING THE TOWN OF LAKE CHINNABEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXTREMELY DANGEROUS FLOODING IS OCCURRING. NUMEROUS ROADS ARE
IMPASSABLE DUE TO HIGH WATER. TRAVEL IS DISCOURAGED. DO NOT ATTEMPT
TO DRIVE UNTIL WEATHER AND TRAVEL CONDITIONS IMPROVE LATER.
CONDITIONS ARE LIFE THREATENING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX
LAT...LON 3339 8593 3350 8590 3350 8585 3347 8589
3347 8579 3350 8576 3349 8574 3338 8574
$$
142 follow-up statements
993
WGUS74 KBMX 181003
FFSBMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
503 AM CDT SAT MAY 18 2013
ALC027-181230-
/O.CON.KBMX.FF.W.0012.000000T0000Z-130518T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY AL-
503 AM CDT SAT MAY 18 2013
...FLASH FLOOD EMERGENCY FOR NORTH CENTRAL CLAY COUNTY AND THE TOWN
OF LAKE CHINNABEE...
A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730AM CDT FOR NORTH
CENTRAL CLAY COUNTY.
AT 502 AM CDT...EMERGENCY MANAGEMENT REPORTED THAT FLASH FLOODING WAS
OCCURRING IN THE TOWN OF LAKE CHINNABEE. ROADWAYS ARE IMPASSABLE AND
NEARBY CAMPGROUNDS ARE FLOODING. WATERS CONTINUE TO RISE AS HEAVY
RAINFALL CONTINUES ACROSS THE AREA. AN ADDITIONAL ONE TO TWO INCHES
OF RAINFALL IS EXPECTED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXTREMELY DANGEROUS FLOODING IS OCCURRING. NUMEROUS ROADS ARE
IMPASSABLE DUE TO HIGH WATER. TRAVEL IS DISCOURAGED. DO NOT ATTEMPT
TO DRIVE UNTIL WEATHER AND TRAVEL CONDITIONS IMPROVE LATER.
CONDITIONS ARE LIFE THREATENING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3339 8593 3350 8590 3350 8585 3347 8589
3347 8579 3350 8576 3349 8574 3338 8574
$$
14586
WGUS54 KBMX 181219
FFWBMX
ALC027-181530-
/O.EXT.KBMX.FF.W.0012.000000T0000Z-130518T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
719 AM CDT SAT MAY 18 2013
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL CLAY COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 1030 AM CDT
* AT 713 AM CDT...LIFE-THREATENING FLOODING CONTINUES ACROSS
PORTIONS OF NORTHERN CLAY COUNTY. STREAMS AND CULVERTS HAVE REACHED
BANKFULL...AND ROADWAYS ARE IMPASSABLE. AN ADDITIONAL ONE TO TWO
INCHES OF RAINFALL IS POSSIBLE ACROSS THE WARNED AREA THROUGH
1030AM. PEOPLE ARE URGED TO REMAIN IN A SAFE LOCATION AND AVOID
TRAVEL IF POSSIBLE.
A FLASH FLOOD EMERGENCY REMAINS IN EFFECT FOR NORTHERN CLAY COUNTY
INCLUDING THE TOWN OF LAKE CHINNABEE.
* FLASH FLOODING IS EXPECTED TO OCCUR OVER MAINLY RURAL AREAS OF
NORTH CENTRAL CLAY COUNTY...INCLUDING THE TOWN OF LAKE CHINNABEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS...LIFE THREATENING SITUATION AND EVERY PRECAUTION
SHOULD BE TAKEN TO AVOID LOSS OF LIFE AND PROPERTY. MOTORISTS SHOULD
AVOID WATER COVERED ROADS AND FIND ALTERNATIVE ROUTES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX
LAT...LON 3339 8593 3350 8590 3350 8585 3347 8589
3347 8579 3350 8576 3349 8574 3338 8574
$$
14What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at May 18, 3:47 AM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 18, 3:47 AM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 347 AM CDT SAT MAY 18 2013 .DISCUSSION... MID LEVEL SHORT WAVE STRETCHING SOUTHEASTWARD ACROSS THE TENNESSEE RIVER VALLEY CONTINUES TO SLOWLY MOVE EASTWARD THIS MORNING. THE FORCING ASSOCIATED WITH THIS FEATURE COMBINED WITH CONTINUED MOISTURE TRANSPORT FROM THE SOUTHWEST AND A LOW LEVEL CONVERGENT ZONE HAS RESULTED IN CONTINUED REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS NORTHERN PORTIONS OF THE AREA. TRAINING OF HEAVIER CELLS AS THEY MOVE WEST TO EAST COULD LEAD TO LOCALIZED FLOODING THROUGH THE REMAINDER OF THE OVERNIGHT PERIOD. ACTIVITY WILL GRADUALLY SHIFT EASTWARD THROUGH THE MORNING...WITH THE EAST BECOMING THE FOCUS FOR CONVECTION SATURDAY AFTERNOON. WITH PWS OVER 1.5 INCHES...HEAVY RAINFALL OVER ALREADY SOAKED AREAS COULD LEAD TO LOCALIZED FLASH FLOODING THROUGH THE DAY. WITH TEMPS REACHING INTO THE LOW TO MID 80S AND DEWPOINTS IN THE 60S...CAPE VALUES WILL REACH 2000+ J/KG. WIND SHEAR VALUES ARE NOT EXPECTED TO BE AS HIGH AS FRIDAY...LIMITING STORMS SEVERE POTENTIAL. HOWEVER...ACTIVITY WILL LIKELY REMAIN ORGANIZED ALONG THE LOW LEVEL CONVERGENT ZONE AS IT SHIFTS EAST AND SOUTH TODAY. SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH STRONGER STORMS. WILL CARRY LIKELY POPS ACROSS A SIGNIFICANT PORTION OF THE AREA TODAY...BUT WILL MAKE ADJUSTMENTS BEFORE SUNRISE BASED ON UPSTREAM TRENDS. EXPECT POPS TO INCREASE FOR SOME PORTION OF CENTRAL ALABAMA WITH THAT UPDATE. MID LEVEL RIDGE AXIS MOVES ACROSS THE LOWER MISSISSIPPI RIVER VALLEY SATURDAY NIGHT...PUSHING THE SHORT WAVE SLIGHTLY FURTHER EASTWARD. WITH LOSS OF DAYTIME HEATING...ACTIVITY SHOULD WANE OVERNIGHT...AND WILL CARRY HIGHEST POPS ACROSS THE NORTHEAST. A STRONG IMPULSE WILL ROTATE THROUGH THE MID LEVEL TROUGH AXIS JUST TO OUR EAST ON SUNDAY. MODELS ARE SHOWING AN MCS DEVELOPING ACROSS SOUTHEASTERN TN AND DIVING SOUTHEASTWARD ACROSS GEORGIA DURING THE AFTERNOON AND EVENING. WILL MAINTAIN LIKELY POPS ACROSS THE EAST ON SUNDAY AS HEIGHTS CONTINUE TO INCREASE ACROSS THE WEST. WILL HAVE TO WATCH FUTURE MODEL RUNS FOR ANY CHANGES IN THE POTENTIAL MCS TRACK...A SHIFT FURTHER WEST WOULD RESULT IN HIGHER POPS AND SEVERE WORDING IN THE HWO. THE RIDGE AXIS CONTINUES TO BUILD ACROSS THE SOUTHEAST MONDAY AND TUESDAY...LIMITING CONVECTION DESPITE CONTINUED LOW LEVEL MOIST FLOW FROM THE SOUTHWEST. THE NEXT SYSTEM WILL AFFECT CENTRAL ALABAMA BY MIDWEEK AS A TROUGH MOVES OUT OF THE PLAINS AND DRAGS A WEAK FRONT THROUGH THE AREA WEDNESDAY AND THURSDAY. MODELS CURRENTLY SHOW CONSERVATIVE INSTABILITIES AND WIND SHEAR VALUES AS THE PARENT SURFACE LOW IS WELL TO OUR NORTH. WILL CONTINUE TO EVALUATE THAT SYSTEM OVER THE NEXT COUPLE DAYS. THROUGH NEXT WEEK...HIGHS WILL BE IN THE 80S AND LOWS IN THE 60S. 14 && .AVIATION... 06Z TAF DISCUSSION. SHOWERS AND TSTORMS WILL CONTINUE TO DEVELOP AND MOVE E/SE ACROSS THE NORTHERN TERMINALS THRU WHAT COULD BE A GOOD PORTION OF THE NIGHTTIME HOURS THANKS TO A CONVERGENCE ZONE IN PLACE ACROSS NORTH CENTRAL ALABAMA. A CLUSTER OF STORMS HAS ALSO DEVELOPED IN MS JUST WEST OF GOLDEN-TRIANGLE AIRPORT. THESE STORMS APPEAR TO BE MOVING ESE BUT NOT CERTAIN WHETHER ANY REMNANTS OF THE CLUSTER WILL MAKE IT TO THE MGM/TOI AREA...THEREFORE HAVE LEFT OUT MENTION OF ANYTHING FOR NOW. WILL MONITOR TRENDS CLOSELY THRU THE NIGHT AND AMEND AS NECESSARY. CIGS WILL BE DIFFICULT TO PREDICT DUE TO LIKELY FLUCTUATIONS IN AND OUT OF TSTORMS. VIS WILL BE REDUCED TO MVFR/IFR IN HEAVIER SHOWERS/STORMS. AT THIS TIME WILL BRING ALL TERMINALS DOWN TO MVFR DURING THE NIGHT. DUE TO CONTINUED SHOWER/STORM ACTIVITY...BOUNDARY LAYER WINDS NEAR 10 KTS AND NO ISENTROPIC LIFT DO NOT SEE ANY REASON TO MENTION WIDESPREAD FOG OR IFR CIGS. HOWEVER THERE COULD BE SOME PATCHES OF FOG THAT DEVELOP BETWEEN SHOWERS. ADDITIONAL CONVECTION IS EXPECTED TO DEVELOP ONCE AGAIN ON SATURDAY...WITH THE HIGHEST RAIN CHANCES ACROSS THE NORTH AND EAST. 19 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 80 65 84 66 90 / 60 60 60 20 10 ANNISTON 81 65 84 65 89 / 60 60 60 30 10 BIRMINGHAM 80 66 86 66 89 / 60 50 30 10 10 TUSCALOOSA 84 67 88 66 89 / 60 20 10 10 10 CALERA 81 66 86 66 89 / 60 30 20 10 10 AUBURN 82 64 85 65 88 / 60 30 50 30 10 MONTGOMERY 88 66 88 66 91 / 50 20 20 10 10 TROY 83 65 88 66 91 / 40 20 20 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 18, 2:08 AM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 208 AM CDT SAT MAY 18 2013 ALZ011>015-017>050-190715- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 208 AM CDT SAT MAY 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. TRAINING OF SHOWERS AND THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAINFALL OVER THE SAME AREAS COULD LEAD TO LOCALIZED FLASH FLOODING CONCERNS ACROSS THE NORTHERN HALF OF CENTRAL ALABAMA TONIGHT. THE MAIN THREAT WILL BE FOR AREAS GENERALLY ALONG AND NORTH OF A LINE FROM ALICEVILLE...TO CLANTON...TO LAFAYETTE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE THREAT FOR LOCALIZED FLASH FLOODING WILL SHIFT EASTWARD THROUGH THE DAY ON SATURDAY. THE MAIN AREAS OF CONCERN WILL BE EAST OF INTERSTATE 65. AN ADDITIONAL TWO INCHES OF RAIN IS POSSIBLE IN SOME LOCALIZED AREAS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY ON SATURDAY.
In the hours before
Special weather statement, May 18, 2:04 AM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 204 AM CDT SAT MAY 18 2013 ALZ012-013-180730- FAYETTE AL-LAMAR AL- 204 AM CDT SAT MAY 18 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAMAR AND WESTERN FAYETTE COUNTIES UNTIL 230 AM CDT... AT 200 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR BEDFORD...OR NEAR VERNON...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... VERNON... BLOOMING GROVE... BLUFF... MOUNT VERNON... && LAT...LON 3388 8779 3367 8780 3373 8824 3383 8823 TIME...MOT...LOC 0704Z 271DEG 22KT 3377 8815 56
Local storm report, May 18, 3:20 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
320 AM CDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM HEAVY RAIN HEFLIN 33.65N 85.59W
05/18/2013 E2.00 INCH CLEBURNE AL 911 CALL CENTER
APPROXIMATELY TWO INCHES OF RAIN HAS FALLEN AND HAS LEAD
TO WATER COVERING PORTIONS OF HWY 78 BETWEEN HEFLIN AND
FRUITHURST.
&&
TGOGGINSLocal storm report, May 18, 3:28 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
328 AM CDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM HEAVY RAIN 2 WNW CHALAFINNEE 33.55N 85.69W
05/18/2013 E0.00 INCH CLEBURNE AL 911 CALL CENTER
APPROXIMATELTY TWO TO FOUR INCHES OF RAIN HAS FALLEN AND
IS BEGINNING TO LEAD TO TRAVEL PROBLEMS IN AND AROUND MT
CHEAHA STATE PARK. PORTIONS OF CR 13 NEAR CR 24 HAS
BECOME IMPASSABLE. DEPTH OF WATER UNKNOWN AT THIS TIME.
&&
TGOGGINSLocal storm report, May 18, 3:47 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
347 AM CDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM FLASH FLOOD 2 SW GRANT TOWN 33.52N 85.97W
05/18/2013 TALLADEGA AL 911 CALL CENTER
CAMPBELL RD JUST OFF HWY 21 IS IMPASSABLE DUE TO WATER
COVERING THE ROAD. UTILITY/FIRE CREWS ARE UNABLE TO REACH
DOWNED TREE DUE TO DEPTH OF WATER. PORTIONS OF GRANTTOWN
RD ARE ALSO COVERED WITH WATER.
&&
TGOGGINSLocal storm report, May 18, 4:15 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
415 AM CDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLASH FLOOD PELL CITY 33.56N 86.27W
05/18/2013 ST. CLAIR AL 911 CALL CENTER
NUMEROUS ROADS IN AND AROUND PELL CITY AND WATTSVILLE
HAVE BECOME IMPASSABLE...INCLUDING PORTIONS OF DR JOHN
HAYNES DR...19TH ST NEAR 3RD AVE...FLORIDA RD AND MT
MORIAH RD.
&&
TGOGGINSLocal storm report, May 18, 4:44 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
444 AM CDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM FLASH FLOOD 4 WSW MOUNT CHEAHA 33.46N 85.88W
05/18/2013 CLAY AL EMERGENCY MNGR
CAMPGROUND AT LAKE CHINNABEE IS FLOODING AS WATERS
CONTINUE TO RISE.
&&
TGOGGINSThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:01 PM CDT | Special Weather Statement | BMX | Tallapoosa | 44 min |
| May 17, 7:09 PM CDT | Special Weather Statement | BMX | Bibb, Chilton | 51 min |
| May 17, 7:26 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton | 49 min |
| May 17, 7:34 PM CDT | Special Weather Statement | BMX | Perry | 41 min |
| May 17, 8:08 PM CDT | Special Weather Statement | BMX | Shelby | 52 min |
| May 17, 8:19 PM CDT | Special Weather Statement | BMX | Dallas | 41 min |
| May 17, 8:36 PM CDT | Severe Thunderstorm Warning | BMX | Dallas, Perry | 54 min |
| May 17, 8:44 PM CDT | Special Weather Statement | BMX | Shelby | 46 min |
| May 17, 9:09 PM CDT | Special Weather Statement | BMX | Shelby | 36 min |
| May 17, 9:18 PM CDT | Special Weather Statement | BMX | Perry | 42 min |
| May 17, 9:29 PM CDT | Special Weather Statement | BMX | Coosa | 46 min |
| May 17, 10:24 PM CDT | Special Weather Statement | BMX | Dallas | 51 min |
| May 18, 12:17 AM CDT | Special Weather Statement | BMX | Chambers | 43 min |
| May 18, 1:11 AM CDT | Special Weather Statement | BMX | Pickens | 49 min |
| May 18, 1:39 AM CDT | Areal Flood Advisory | BMX | Blount, Jefferson, St. Clair | 3 hr |
| May 18, 2:04 AM CDT | Special Weather Statement | BMX | Lamar | 26 min |
| May 18, 2:30 AM CDT | Areal Flood Advisory | BMX | Calhoun, Clay, Cleburne, Randolph, Talladega | 3 hr |
| May 18, 3:15 AM CDT | Flash Flood Warning | BMX | Calhoun, Clay, Cleburne, Randolph, Talladega | 3 hr |
| May 18, 3:29 AM CDT | Flash Flood Warning | BMX | Jefferson, St. Clair | 3 hr |
| May 18, 5:56 AM CDT | Flash Flood Warning | BMX | Calhoun, Talladega | 3 hr |
| May 18, 7:58 AM CDT | Special Weather Statement | BMX | Autauga | 47 min |
| May 18, 8:03 AM CDT | Special Weather Statement | BMX | Chambers, Lee, Tallapoosa | 57 min |
| May 18, 8:07 AM CDT | River Flood Warning | BMX | Chambers, Elmore, Macon, Randolph, Tallapoosa | 26 hr |
| May 18, 8:36 AM CDT | Special Weather Statement | BMX | Elmore | 39 min |
| May 18, 8:56 AM CDT | Flash Flood Warning | BMX | Clay, Cleburne, Randolph | 3 hr |
| May 18, 9:16 AM CDT | Areal Flood Warning | BMX | Calhoun, Talladega | 4 hr |
| May 18, 9:52 AM CDT | Areal Flood Advisory | BMX | Bullock, Chambers, Coosa, Lee, Macon, Russell and 1 more | 3 hr |
| May 18, 10:53 AM CDT | Special Weather Statement | BMX | Cleburne | 67 min |
| May 18, 10:57 AM CDT | Flash Flood Watch | BMX | Blount, Bullock, Calhoun, Chambers, Cherokee, Clay and 14 more | 32 hr |
| May 18, 2:26 PM CDT | River Flood Warning | BMX | Bibb, Jefferson, Shelby | 18 hr |
| May 18, 4:26 PM CDT | River Flood Warning | BMX | Chilton, Coosa, Elmore, St. Clair, Shelby, Talladega | 20 hr |
| May 18, 6:37 PM CDT | Special Weather Statement | BMX | Dallas | 53 min |
Nearby
Flash Flood Warnings in Alabama, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.